Nebraska, 2004Hail in Nebraska, August 3 to 4, 2004
August 3 to 4, 2004 · NWS LBF · 7 events in 5 counties and zones
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 3, 11:58 AM MST, 6 hours 44 minutes earlier.
Area forecast discussion, Aug 3, 11:58 AM MST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 PM CDT TUE AUG 3 2004
...FCST CONCERNS PCPN TONIGHT...WEDNESDAY...THURSDAY AND
TEMPERATURES...
.PREVIOUS DISCUSSION...
FAIRLY ACTIVE AFTN/EVE SEVERE PATTERN TAKING SHAPE. WARM SECTOR SVR
WEATHER WILL BE LIMITED TO THE ERN COUNTIES AS THE SFC LOW IS
GRADUALLY MOVING EAST. BEHIND THE COLD FRONT POSITIONED SW TO NEWD
ACROSS FCST AREA...ETA SUGGESTS ADEQUATE INSTABILITY ALOFT AND WIND
SHEAR TO PRODUCE A FEW THUNDERSTORMS WITH LARGE HAIL. LARGE
SCALE ASCENT IS LACKING HOWEVER IN THE COOL SECTOR SO ACTIVITY COULD
BE SPARSE OVERNIGHT.
AS THE FLOW ALOFT TRANSITIONS TO THE NW IN THE WAKE OF
TONIGHTS EVENT...SFC HIGH PRESSURE WILL BUILD IN AND BEGIN
FUNNELING INSTABILITY NORTHWARD UP AND ACROSS THE WESTERN HIGH
PLAINS. ETA SUGGESTS TWO MCSS WILL DEVELOP WEDS NIGHT AND AGAIN
THUR NIGHT. LIMITING FACTOR COULD BE THAT THE SHEAR IS QUITE STRONG
ALOFT WHILE INSTABILITY IS MODEST. I.E. BULK RICHARDSON NUMBER IS
VERY LOW IN THE MODEL SOUNDINGS.
FRIDAY THROUGH MONDAY...THE GFS AND ECMWF ARE NOW SUGGESTING A
BRIEF WARM UP FRIDAY AND THEN A MODEST COOL DOWN THEREAFTER. FCST IS
DRY DURING THIS PERIOD AS MODEL UNCERTAINTIES PROVIDE LITTLE MORE
THAN CLIMO SKILL FCSTING RAIN.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
CDC
Hazardous weather outlook, Aug 3, 1:52 PM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT TUE AUG 3 2004
NEZ004>010-022>029-035>038-056>059-069>071-094-041100-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
352 PM CDT TUE AUG 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TONIGHT
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK
AREA TONIGHT. A FEW OF THESE STORM MAY REACH SEVERE LIMITS ESPECIALLY
ACROSS AREAS NORTH OF HIGHWAY 2. LARGE HAIL AND DAMAGING WINDS WILL
BE THE MAIN THREAT WITH THESE STORMS THROUGH THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE WEDNESDAY AND
THURSDAY EVENINGS AS MOIST UPSLOPE EASTERLY FLOW COMBINES WITH UPPER
LEVEL DISTURBANCES MOVING OUT OF THE CENTRAL ROCKIES. STORMS ARE
EXPECTED TO FIRE IN THE HIGHER TERRAIN TO THE WEST AND MOVE INTO
WESTERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
13
Hail, Sheridan
- When
- August 3, 6:42 PM MST
- Where
- Sheridan County, 7 mi N of Antioch
- Measured
- 2.75 in hail
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.167, -102.583
Strong winds accompanied the large hail to break off large tree limbs.
Hail, Sheridan
- When
- August 3, 6:59 PM MST
- Where
- Sheridan County, 3 mi W of Lakeside
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.067, -102.483
Hail, Sheridan
- When
- August 3, 7:10 PM MST
- Where
- Sheridan County, 2 mi W of Ellsworth
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.067, -102.317
Hail, Grant
- When
- August 3, 7:50 PM MST
- Where
- Grant County, 12 mi SW of Hyannis
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.883, -101.933
Hail, McPherson
- When
- August 3, 10:10 PM CST
- Where
- McPherson County, 10 mi N of Tryon
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.700, -100.967
Hail, Lincoln
- When
- August 3, 10:40 PM CST to 10:47 PM CST
- Where
- Lincoln County, North Platte Arpt
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.133, -100.717
Hail, Frontier
- When
- August 4, 12:55 AM CST
- Where
- Frontier County, 1 mi N of Stockville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.550, -100.383
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, August 3 to 4, 2004$1.1 million · F1 · 65 events
- Flash Flooding and Hail in Wisconsin, August 3, 2004$10 million · 3 in hail · 22 events
- Hurricane and Flash Flooding in North Carolina, August 3, 2004$7.5 million · 13 events
- Damaging Wind in Minnesota, August 3, 2004$2.0 million · 78 kt wind · 1 event
- Damaging Wind in South Dakota, August 3, 2004$1.0 million · 78 kt wind · 1 event
- Damaging Wind in Minnesota, August 3, 2004$1.0 million · 69 kt wind · 1 event
- Damaging Wind in Minnesota, August 3, 2004$1.0 million · 69 kt wind · 1 event
- Damaging Winds and Lightning Strike in Iowa, August 3, 2004$309,000 · 61 kt wind · 10 events
- Damaging Wind in South Dakota, August 3, 2004$300,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Iowa, August 3, 2004$105,000 · 1.75 in hail · 18 events
- Lightning Strike in Maine, August 3, 2004$200,000 · 1 event
- Damaging Wind in New York, August 3, 2004$160,000 · 80 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412947, 5412948, 5412949, 5412950, 5412951, 5412952, 5412953.